I was prescribed this to lose-weight by a psychiatrist. Not for ADD or ADHD. I know, completely wrong, but I'm scared to stop because I've come to really enjoy and rely on the effects of it (again, completely wrong). Any advice?
Amt0614... talk to your dr if he doesn't want to listen get another dr, there are drugs to help you lose wait such as adipex... and without any off the side effects. The adderal and vyvanse speed your heart rate up and if you are over weight it's not healthy at all!!! These druds will definately help you lose wait and could cause decency issuses... I know!!! *beepoo
You are being so incredibly hard on yourself. You obviously have a very strong conscious about this, but give yourself a break. You've admitted that you feel its wrong and now you are willing to do something to rectify it or at least discuss it. Rather than knock yourself down, give yourself a pat on the back for being honest. I am more concerned about the Psychiatrist's lack of good judgment! Have you attained your weight loss goal? Are you increasing your dose as you become tolerated at each dose or has the dose remained the same? These are some of the questions that you want to be posing to the correct Dr. for the weight problem. You don't say whether you were honest with him about your wanting the meds., so not sure where fault lies. But, I'd address the problem directly with a good Psychiatrist and/or Dr. and find out if you really do have a problem. Good luck!
Hi amt, I just had to chime in on this question. Vyvanse is not approved by the FDA as a weight loss medication. It should not be used more than 4 weeks, without a through follow examination. It is very habit forming in a short period of time. There is cardiovascular risk involved with this drug, some are fatal. I am in general apposed to malpractice law suits, I have been through one. But when there is a real potential to harm some one, that doctor needs to be severely disciplined for his actions. If you have been on Vyvanse for more than 4 weeks and have not been contacted for a follow up visit, or that doctor did not do an electrocardiograph prior to despising that drug. You May have grounds of a slam dunk malpractice law suit. It will not even make it to court. Call a malpractice attorney. You already are showing signs of addiction to this drug.
I must say there is an unwritten rule of sorts, That some doctors are using certain drugs ( off label ) for certain conditions, but it must be used by a majority of doctors and have literature published for that (off label) use. If you do contact an attorney, you need to tell him that you have become addicted to that drug. If you are severely or moderately over weight that is another reason not to be on this drug, because of the heart problems you may in counter. If you live in Austin Texas you should call Ryain Kreebs, he is the one who got after me.He is really good. I personally hate him, but he is a Doctor with a law degree. But he did not win in my case. Good luck. That is not a good drug for adults. Thanks Dave
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2010 • 3 answers
Attention Deficit Hyperactivity Disorder (ADHD) - Is anyone on vyvanse? I'm thinkin about switching?
Posted 30 Sep 2011 • 4 answers
Posted 5 Dec 2011 • 1 answer
Attention Deficit Hyperactivity Disorder (ADHD) - I started Vyvanse 2 weeks ago. I went from 30mg to
Posted 24 Mar 2012 • 2 answers
Posted 4 Mar 2015 • 1 answer